Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 2, 2005, 6:18 PM CDT for 7 parishes in Louisiana. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 6:18 PM CDT (23:18 UTC)
- Expired
- Jul 2, 2005, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Ascension Parish, LA, Assumption Parish, LA, Lafourche Parish, LA, Livingston Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:53 PM CDT | TSTM WND DMG | Convent, LA | TREES DOWN IN CITY. |
| Jul 2, 7:00 PM CDT | TSTM WND DMG | 5 N Thibodaux, LA | POWER LINES DOWN IN CHACKBAY. |
| Jul 2, 7:00 PM CDT | TSTM WND DMG | Reserve, LA | TREES AND POWER LINES DOWN THROUGHOUT PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 022319
SVRLIX
LAC005-007-057-063-093-095-105-030000-
/O.NEW.KLIX.SV.W.0151.050702T2318Z-050703T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
618 PM CDT SAT JUL 2 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...GONZALES...DONALDSONVILLE
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NAPOLEONVILLE
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF THIBODAUX
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
ST. JAMES PARISH IN SOUTHEAST LOUISIANA
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAMMOND
* UNTIL 700 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES WEST OF HAMMOND TO 9 MILES NORTH OF MORGAN CITY...AND
WERE MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PONCHATOULA...LUTCHER...LABADIEVILLE AND CONVENT BY 630 PM CDT
GRAMERCY AND GARYVILLE BY 635 PM CDT
THIBODAUX AND RESERVE BY 640 PM CDT
LAPLACE AND EDGARD BY 645 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WEST BATON ROUGE...IBERVILLE...AND EAST BATON ROUGE PARISHES. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2979 9081 2972 9088 2974 9099 2966 9109
2982 9109 2992 9122 3061 9058 3041 9025
3031 9028 3017 9044 3009 9041 3002 9055
2989 9054 2985 9048 2965 9067
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:40 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 2, 3:40 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 PM CDT SAT JUL 2 2005 .DISCUSSION...AFTER CAREFULLY LOOKING NORTHWEST...IT IS OBVIOUS THE MCS WILL MAKE IT ACROSS THE NORTH PARISH/COUNTY WARNING AREA. WITH SEVERAL HOURS OF SURFACE HEATING LEFT...CONVECTION SHOULD PERSIST THROUGH THIS EVENING. SHORT WAVE TROUGH AXIS FROM SOUTHEAST MISSOURI TO NORTH CENTRAL TEXAS IS EXPECTED TO DRIVE SOUTH. THE MAIN THREAT FROM THE BOWING CONVECTION WILL BE DAMAGING WINDS. SOME DYNAMICS ALOFT MAY MAINTAIN STORMS TIL SUNSET. WILL UP POPS FOR NEW ORLEANS... BATON ROUGE AND SURROUNDING AREAS FOR TONIGHT. TROUGH AXIS WEAKENS TOWARD MORNING. SOME DRYING ON THE BACKSIDE OF THE TROUGH LOWER POPS FOR THE NORTH HALF ZONES SUNDAY. OTHERWISE...COASTAL AREAS CAN EXPECT NEAR NORMAL POP SUNDAY. TROUGH COMPLETELY BREAKS DOWN FOR MONDAY. ALL EYES TURN SOUTHEAST AS ETA WANTS TO BRING A LOW TOWARD THE SOUTH CENTRAL LOUISIANA COAST TUESDAY. GFS DOES NOT INDICATE ANY SURFACE FEATURE. HOWEVER...MOISTURE WILL SPREAD ACROSS THE CENTRAL GULF COAST FOR TUESDAY AND EARLY WEDNESDAY AND WILL MAINTAIN RAIN CHANCES AS IS. NEAR NORMAL POPS THURSDAY THROUGH SAT. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 93 73 93 / 60 30 20 30 BTR 75 93 75 93 / 60 30 20 30 MSY 75 91 78 92 / 60 40 20 30 GPT 76 90 75 91 / 30 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...SVR WATCH 579 LAZ034>040-046>050-057-058-060 TIL 02Z MS...SVR WATCH 579 MSZ068>071-077 TIL 02Z. SE LA AND MS COASTAL WATERS...SVR WATCH 579 GMZ530. && 18
Hazardous weather outlook, Jul 2, 4:00 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CDT SAT JUL 2 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 400 PM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...EXCLUDING THE MISSISSIPPI COAST EAST OF GULFPORT...THROUGH THIS EVENING. A COMPLEX OF THUNDERSTORMS...OVER CENTRAL LOUISIANA...IS EXPECTED TO MOVE SOUTHEAST THROUGH SUNSET. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...MAINLY ACROSS EXTREME SOUTH MISSISSIPPI...EAST CENTRAL LOUISIANA AND PARISHES JUST SOUTH OF LAKE PONTCHARTRAIN. THE MAIN THREAT WILL BE DAMAGING WINDS. THE STORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...A FEW STORMS COULD BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:15 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 30 min |
| Jul 2, 3:55 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 50 min |
| Jul 2, 4:43 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 47 min |
| Jul 2, 5:06 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 24 min |
| Jul 2, 5:31 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 44 min |
| Jul 2, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 40 min |
| Jul 2, 6:13 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 47 min |
| Jul 2, 6:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| Jul 2, 6:52 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles, Saint Tammany, Terrebonne | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.